I recently read a great post provided by Robert-325 Re: A Suoxone Taper. I began a 2mg subox treatment about 3 months ago. Over this time period I manged to taper myself down to 1mg 1x day. I then began to split my dose in half, taking .5 in the am and .5 in the pm for about a week. After about a week, I began to experience classic withdrawal symptoms at night much earlier than my morning dose. As a result I began taking .5mg 1x daily in the AM 5 days ago. Last night the leg sweats were gone but I still didn't sleep well. I have the mindset to continue at .5 and was wondering how long on average I should wait before I attempt to skip days, and what I should prepare myself for feeling like once I skip a day, and if it makes any sense to skip 1 day on and off for a period of time before attempting to skip 2 days for a period of time, ultimately working myself up to skipping 4 days where it looks like I'd be in the a relatively safe zone. Any help or suggestions anyone can provide would be greatly appreciated. Many thanks to all.
Hi bandit. Robert usually posts on the "forum discussion boards" upper light blue bar. You should be able to reach him there. You could also click on "find a member" and type in pattishan61. Read her profile as she has a very good taper plan although not as fast as Roberts. It sounds like you may need a bit slower plan. She's been off the subs for at least 3-4 months now and is doing good! She typed out her plan in her profile story. It's worth looking her up to read it. As you know with subs, a little dab will do ya! Keep up the good work and before you know it, you'll be off the subs for good and doing great.
Bandit, I went to group counseling while I was on suboxone and my counselor suggested waiting 4 weeks between tapers. I know Robert has a faster taper, but I did the every 4 week taper and would only notice some slight leg jerking when I first dropped down. It would go away after a few nights. A member here named mpvt suggested walking for exercise as I tapered and I swear I think that it really helped. He said exercise sends a message to the brain to reboot the natural pain relieving system, it produced endorphins that made you feel better mentally and physically and it helped regulate the eat sleep wake cycles. When I got down to between .5 and .25 per day, i started taking it at night. If it seems too hard and you are feeling bad, try doing your taper one day, and go back to the previous dose the next, until you stabilize. I also added a low dose antidepressant when I got down to .5 mgs, this seemed to help as well. At first, when I was trying to go 48 hours between doses, I could only go about 36 to 42 hours, but I was doing the walking and found that within a week to 10 days, I was able to go 48 hours between doses of .25gs. I think that people experience different things when they are trying to taper, no one seems to complain about the same symptoms, treat the ones you have. Get plenty of support and stay busy. Maso told me that and it did help. I know we often read horror stories about coming off subs. Many who post these stories don't say how fast they tapered, or what dose they started at, and that might make the difference, I don't know for sure. I do know I had no withdrawal when I stopped taking it after slowly tapering down from one 8 mg pill to .25 and then off after going 3 and 1/2 weeks at 48 hours between doses. Another member here, Booter42(bootzilla to me) told me his wd period getting off subs was not too bad. That is what I needed to here and he texted me often giving me huge support and checking on me. It made a difference. Hang in there, you will do this.Keeping ya in my Prayers, Pattishan
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 May 2010 • 1 answer
Posted 14 Oct 2011 • 2 answers
Posted 26 Oct 2011 • 4 answers
Taper plan for 2mg of suboxone I have been taking for 5 year? I was just switched to subutex haven't
Posted 24 Jun 2012 • 6 answers
Posted 1 day 17 hours ago • 0 answers